Alert archive / California / Hazardous Seas Warnings in 2019
Hazardous Seas Warning 27, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Dec 1, 2019, 2:41 AM PST. It took effect at Dec 1, 2019, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2019, 2:41 AM PST (10:41 UTC)
- In effect from
- Dec 1, 2019, 3:00 AM PST
- Expired
- Dec 1, 2019, 9:20 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 30, 3:08 PM PST, 11 hours 33 minutes earlier.
Area forecast discussion, Nov 30, 3:08 PM PST, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
308 PM PST Sat Nov 30 2019
.SYNOPSIS...A storm system will yield periods of rain, heavy
mountain snow, and strong southeast winds this afternoon and
tonight. Additional rain is expected Sunday and Monday before
drier conditions develop by mid next week. Wet and unsettled
weather will likely return late next week.
&&
.DISCUSSION...A strong area of low pressure well off the coast
has started to impact the area this afternoon. A shortwave and
associated frontal boundary is moving around the low. The is
bringing southeast gusty winds, especially over the ridges. The
exposed ridges are seeing gusts around 60 mph as of 2pm with
gusts around 40 mph in the some are exposed areas at lower
elevations. Winds are expected to increase this afternoon
slightly, but the winds are only expected to peak around 50 to 60
mph this evening. These will continue to remain elevated
overnight. The winds appear to be now be peaking in the evening
and slowly coming down overnight. Extended the wind advisory
through 1am.
The snow forecast is more challenging. Fairly cold air is in place
in eastern Humboldt, Northeastern Mendocino and Trinity counties.
This may keep snow levels locally lower in some areas. Currently
precip is fairly light with occasional heavier showers. The precip
is expected to pick up this evening and overnight as a frontal
boundary moves through the area. This moves through the coast
shortly after midnight. The eastern valleys of Trinity county are
expected to see snow levels remain near 2,000 feet through much of
the night due to a combination of upslope flow and trapped cold
air. Confidence is low on the exact elevation of the snow level,
but it is expected to impact Highway 299 at Buckhorn Summits and
like Oregon Mountain as well. Confidence is lower on exactly how
much we will see in Weaverville with the temperatures a degree or
two above freezing. It looks like it will be around 2 to 5 inches,
but just above town much higher amounts are expected.
Sunday and Monday the upper level low and associated surface low
continue to sit offshore and spin. This will continue to bring
periods of light rain, but the airmass continues to warm up and it
will likely be more rain than snow as snow levels gradually rise
to over 5,000 feet on Monday. Significant rain and snow isn't
expected.
Tuesday the models show the upper level finally moving out of the
area and some high pressure building in briefly for Wednesday and
Thursday. There may be a few clouds that linger and a couple
showers over the inland hills will be possible. Friday and
Saturday models are showing another system moving into the area.
The current models are showing this to be a fairly warm system
and not much snow is expected at lower elevations. A period of
heavy rain is expected as the front moves through on Friday. MKK
&&
.AVIATION...VFR conditions are expected to prevail at all
terminals through the forecast period. Occasional MVFR conditions
are likely in moderate rain, mainly for KUKI. Gusty S-SE winds will
also continue at the terminals through at least this evening,
however low level wind shear will be a distinct possibility if winds
decouple overnight.
&&
.MARINE...Scatterometer pass from this morning showed a swath of
35-40kt SE winds across most of PZZ475 as well as the southern
portion of PZZ470. Closer to shore, buoys have been gusting to 30 kt
to 40kt while short period S-SE waves slowly build, primarily from
Cape Mendocino southward. Stronger winds are expected to spread
northward and ramp up this afternoon into early this evening as a
frontal occlusion moves into the waters. Storm Force wind gusts to
50 to 55 kt remain a distinct possibility considering the output
from the high resolution mesoscale models and the convection noted
with the approaching front. Due to the offshore wind component, seas
over the outer waters will be the most responsive to these GALE and
STORM force winds. A long-period west to northwest swell will begin
to spread into NW California waters tonight and persist through the
day on Sunday. The threat for sneaker waves will most likely be
mitigated by the large short period wave contribution. Seas are
expected to be chaotic and hazardous through tomorrow as southerly
winds ramp up in advance another spoke of energy that will pin-wheel
around the offshore low. A gale warning may be necessary for at
least the northern outer waters tomorrow. Conditions should
eventually settle down around Tuesday and Wednesday as the low
meanders southward offshore central California. Another storm system
will rapidly approach toward the latter portion of the week, with
gales and large steep southerly and westerly waves expected to build
up again Thu into Fri.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 10 PM PST this evening for CAZ101>113.
Winter Storm Warning until 10 AM PST Sunday for CAZ105>108-111.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 1 PM PST this afternoon for PZZ450.
Gale Warning from 1 PM this afternoon to 3 AM PST Sunday for
PZZ450.
Small Craft Advisory until 9 AM PST this morning for PZZ455-470-
475.
Gale Warning until 3 AM PST Sunday for PZZ470.
Storm Warning until 9 PM PST this evening for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 30, 3:19 PM PST, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 319 PM PST Sat Nov 30 2019 CAZ101>104-109-110-112-113-012330- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 319 PM PST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-111-012330- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 319 PM PST Sat Nov 30 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Wind Advisory is currently in effect. A Winter Storm Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 30, 9:48 PM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
948 PM PST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM NON-TSTM WND DMG 10 W COMPTCHE 39.25N 123.78W
11/30/2019 MENDOCINO CA DEPT OF HIGHWAYS
TREE FELL ON ADJACENT POWERLINES, SNAPPING
POWER POLE. POWER OUTAGES REPORTED ON SOCIAL
MEDIA.
&&
ADLocal storm report, Nov 30, 9:50 PM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
950 PM PST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 1 SW TRINITY CENTER 40.99N 122.71W
11/30/2019 E3.5 INCH TRINITY CA TRAINED SPOTTER
SNOWFALL SO FAR. CURRENTLY SNOWING STEADILY.
STATION ELEVATION: 2565 FT.
&&
ADLocal storm report, Dec 1, 2:07 AM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
207 AM PST SUN DEC 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND GST 3 SE KNEELAND 40.72N 123.93W
11/30/2019 M73 MPH HUMBOLDT CA MESONET
&&
JMGLocal storm report, Dec 1, 2:09 AM PST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
209 AM PST SUN DEC 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM NON-TSTM WND GST 11 WSW WEITCHPEC 41.13N 123.90W
11/30/2019 M70 MPH HUMBOLDT CA MESONET
&&
JMGThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:41 AM PST | Small Craft Advisory | EKA | 42 hr | |
| Dec 1, 6:27 AM PST | Winter Weather Advisory | EKA | Trinity | 4 hr |
Nearby
Hazardous Seas Warnings in California, 2019Every hazardous seas warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.